Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 15, 2017, 4:25 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2017, 4:25 PM EST (21:25 UTC)
- Expired
- Feb 16, 2017, 5:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
311 WHUS72 KKEY 152125 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 425 PM EST WED FEB 15 2017 GMZ052-072-160400- /O.NEW.KKEY.SC.Y.0009.170215T2125Z-170216T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 425 PM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE EASTERN PORTION OF THE FLORIDA STRAITS. * WINDS...SUSTAINED SOUTHWEST SURFACE WINDS NEAR 20 KNOTS WILL SHIFT TO WEST TO NORTHWEST AFTER MIDNIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
1 follow-up statement
909 WHUS72 KKEY 160314 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EST WED FEB 15 2017 GMZ052-072-161000- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-170216T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 1014 PM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...SOUTHWEST TO WEST WINDS NEAR 20 KNOTS WILL SHIFT TO WEST TO NORTHWEST. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 1:12 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 15, 1:12 PM EST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Key West FL 112 PM EST Wed Feb 15 2017 .DISCUSSION... .CURRENTLY... KBYX detects no precipitation echoes in the forecast area. Skies over the island chain are partly cloudy. Winds over land are south to southwest near 15 mph. C-MAN winds, on average, are south to southwest at 15 to 20 knots. Temperatures are in the lower to mid 80s. .SHORT TERM (Tonight through Friday night)... A weak cold front will pass through the Florida Keys late tonight. An area of high pressure will progress eastward through the northern Gulf of Mexico Thursday and Thursday night. This area of high pressure will enter the southwest Atlantic Ocean Friday. An Atlantic ridge of high pressure will extend across north central Florida Friday night. Rain chances in the short term portion of the forecast will be highest tonight ahead of the aforementioned feeble cold front. && .LONG TERM (Saturday through Wednesday)... An Atlantic ridge of high pressure over north central Florida will retreat eastward Saturday. A trough of low pressure will progress southward down the Florida peninsula Saturday night. This trough of low pressure should pass through the Florida Keys Sunday or Sunday night. An area of high pressure over the southeastern United States will build southward down the Florida peninsula early next week. Rain chances in the long term portion of the forecast should be highest Saturday night well ahead of the trough of low pressure. && .MARINE... A small craft advisory will be in effect for the eastern portion of the Florida Straits tonight due to sustained southwest surface winds near 20 knots, shifting to northwest to north after midnight. No advisories expected Thursday through at least Monday night. && .AVIATION... VFR conditions will persist through at least 16/06z at both the Key West and Marathon International terminals. Winds currently out of the south to southwest will shift around the compass to northwest through 16/06z, and include gusts overnight as a weak front nears the Keys area. The front will likely dissipate in the vicinity of the Florida Keys, but will keep a period of vicinity showers in the terminal forecasts between 16/06z and 16/14z. && .CLIMATE... On this date in Florida Keys weather history, in 1936, 1.47 inches of rain fell in Key West. This set the daily record for maximum rainfall measured in Key West on February 15th, a record which still stands 81 years later. Rainfall records at Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 71 77 63 75 / 40 10 - 0 Marathon 71 78 63 74 / 40 10 - 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory will be in effect for GMZ052-072. && Public/Marine/Fire...BS Aviation/Nowcasts....BWC Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 15, 1:31 PM EST, 2 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 131 PM EST Wed Feb 15 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 131 PM EST Wed Feb 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A small craft advisory will be in effect for the eastern portion of the Florida Straits due to sustained southwest surface winds near 20 knots, shifting to west to northwest after midnight. Isolated thunderstorms will impact the coastal waters of the Florida Straits. The primary thunderstorm hazard will be cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time for Thursday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:41 PM EST | Special Marine Warning | KEY | 34 min | |
| Feb 15, 4:12 PM EST | Special Marine Warning | KEY | 33 min | |
| Feb 15, 5:07 PM EST | Special Marine Warning | KEY | 53 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.